Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 79, NWS Atlanta, GA

March 28, 2009Clayton County, Fayette County, Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 3:33 PM EDT for Clayton County, Fayette County, Henry County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 3:33 PM EDT (19:33 UTC)
Expired
Mar 28, 2009, 3:56 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Fayette County, GA, Henry County, GA

The radar

The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 3:34 PM EDTHAIL 0.88Jonesboro, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281933
SVRFFC
GAC063-113-151-282015-
/O.NEW.KFFC.SV.W.0079.090328T1933Z-090328T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  NORTH CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 415 PM EDT

* AT 332 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING
  WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR FAYETTEVILLE...
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  JONESBORO...MORROW...LAKE CITY AND STOCKBRIDGE.

TREES AND POWER LINES WERE REPORTED DOWN IN PEACHTREE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3365 8429 3365 8425 3364 8423 3365 8422
      3364 8418 3360 8416 3357 8413 3357 8410
      3355 8406 3340 8446 3347 8453
TIME...MOT...LOC 1933Z 237DEG 29KT 3346 8444

$$
2 follow-up statements
000 
WWUS52 KFFC 281943
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SAT MAR 28 2009

GAC063-113-281953-
/O.CAN.KFFC.SV.W.0079.000000T0000Z-090328T2015Z/
FAYETTE GA-CLAYTON GA-
343 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON AND NORTHEASTERN
FAYETTE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS EXITED THE FAYETTE AND CLAYTON COUNTIES.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3364 8423 3365 8422 3364 8418 3357 8413
      3355 8407 3347 8427 3347 8428 3355 8428
      3359 8424 3364 8428 3365 8427
TIME...MOT...LOC 1943Z 246DEG 41KT 3354 8423

$$

GAC151-282015-
/O.CON.KFFC.SV.W.0079.000000T0000Z-090328T2015Z/
HENRY GA-
343 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN HENRY COUNTY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
STOCKBRIDGE...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIDDEN
VALLEY PARK.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3364 8423 3365 8422 3364 8418 3357 8413
      3355 8407 3347 8427 3347 8428 3355 8428
      3359 8424 3364 8428 3365 8427
TIME...MOT...LOC 1943Z 246DEG 41KT 3354 8423

$$
000 
WWUS52 KFFC 281956
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SAT MAR 28 2009

GAC151-282006-
/O.CAN.KFFC.SV.W.0079.000000T0000Z-090328T2015Z/
HENRY GA-
356 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED NORTHERN 
HENRY COUNTY. 

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HENRY 
COUNTY UNTIL 445 PM EDT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3364 8423 3365 8422 3364 8418 3357 8413
      3355 8407 3347 8427 3347 8428 3355 8428
      3359 8424 3364 8428 3365 8427
TIME...MOT...LOC 1956Z 246DEG 41KT 3358 8405

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:14 PM EDT, 19 minutes earlier.

Area forecast discussion, Mar 28, 3:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT SAT MAR 28 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE
SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE
GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO
SLIGHTLY SLOWER THAN THE GFS.

FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS
FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS
ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD
TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD
FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT
MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN
NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY
COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A
HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT
MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL
CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO
THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND
EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE
FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY
MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME
QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE
IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP.

THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS
OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY
SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO
BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS
MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY
EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES
SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH
PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT
TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO
THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT...
SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING.
EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER
THE RETREATING RIDGE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE
CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY
TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE
ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS
OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM
ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE
ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING
THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER
THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS
DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI
VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL
LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO
CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT
THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A
CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE
FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT
TEMPERATURE SHIFTS THROUGH THE EXTENDED.

&&

.HYDROLOGY...
ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER
THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS
TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES
THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS
AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS
EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM
RIVERS OVER THE NEXT COUPLE OF DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  60  38  74  44 /  70   5   0   5   5
ATLANTA         44  56  40  72  49 /  50   5   0   5  10
BLAIRSVILLE     44  48  34  70  40 /  70   5   0   5  10
CARTERSVILLE    44  55  34  71  44 /  50   5   0   5  10
COLUMBUS        48  64  40  76  47 /  30   5   5   5  10
GAINESVILLE     46  55  37  73  46 /  70   5   0   5   5
MACON           48  66  39  76  45 /  60   5   0   5   5
ROME            45  54  36  71  42 /  50   5   0   5  10
PEACHTREE CITY  46  59  36  73  38 /  40   5   0   5  10
VIDALIA         54  69  40  74  44 /  90   5   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WASHINGTON...WHEELER...WILCOX...WILKINSON.

WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL
GEORGIA.

FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF
CENTRAL GEORGIA.

&&

TDP
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT SAT MAR 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA
THROUGH TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT
NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS
ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN
STATES THROUGH SUNDAY MORNING.  A WARM FRONT STRETCHING ACROSS
SOUTH GEORGIA WILL LIFT NORTHWARD TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING
WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL
GEORGIA MAY ALSO PRODUCE TORNADOES.  THESE STORMS ARE EXPECTED TO
MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND
EVENING.  A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH
NORTHERN AND CENTRAL GEORGIA AFTER DARK.

.DISCUSSION...
THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL
DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND
EVENING.  THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE
AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING.  BY MIDNIGHT..A
COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING
A SQUALL LINE ALONG WITH IT.

NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE.  ALONG AND SOUTH OF
THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING
1200 J/KG.  VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA
TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM
FRONT.  0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT
AREA AS THE FRONT LIFTS.  THUS...SEVERE STORMS ARE EXPECTED ACROSS
CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE
THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON
AND EVENING.  THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON
HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND
AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND
EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH
TONIGHT.

In the hours before

Local storm report, Mar 28, 2:04 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     LIGHTNING        WARNER ROBINS           32.61N 83.63W
03/28/2009                   HOUSTON            GA   EMERGENCY MNGR

            MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
            ON BLUE RIDGE LANE.

&&

JLF
Special weather statement, Mar 28, 2:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009

GAZ110>112-282030-
204 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR...WHEELER AND
MONTGOMERY COUNTIES UNTIL 430 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE SAME AREA
FROM ABBEVILLE THROUGH MCRAE TO MOUNT VERNON. MOVEMENT WAS TO THE
NORTHEAST AT 30 MPH. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS
AREA SINCE 8 AM EDT THIS MORNING.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY STREET FLOODING IN
TOWNS AND PONDING ON ROADWAYS IN TELFAIR...WHEELER AND MONTGOMERY
COUNTIES.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED
THROUGH 430 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 2:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND DMG     5 W HAWKINSVILLE        32.28N 83.56W
03/28/2009                   PULASKI            GA   EMERGENCY MNGR

            TWO TREES DOWN. ROOF SUSTAINED MAJOR DAMAGE.

1118 AM     TSTM WND DMG     ABBEVILLE               31.99N 83.31W
03/28/2009                   WILCOX             GA   EMERGENCY MNGR

            SEVERAL TREES DOWN.

0225 PM     HAIL             HAMILTON                32.76N 84.88W
03/28/2009  E0.75 INCH       HARRIS             GA   COUNTY OFFICIAL

            PENNY SIZED HAIL IN HAMILTON.

&&

JLF
Special weather statement, Mar 28, 3:05 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT MAR 28 2009

GAZ056>058-067>071-281930-
305 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE...
MONROE...LAMAR...MERIWETHER...SPALDING...BUTTS AND HENRY COUNTIES
UNTIL 330 PM EDT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE STRONG THUNDERSTORMS...ONE OVER CENTRAL MERIWETHER COUNTY AND
ANOTHER OVER NORTHEAST PIKE COUNTY. THESE STORMS ARE MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS AS THEY MOVE ACROSS PORTIONS OF UPSON...PIKE...MONROE...
LAMAR... MERIWETHER...SPALDING...BUTTS AND HENRY COUNTIES THROUGH
330 PM EDT.
Local storm report, Mar 28, 3:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 W HAMILTON            32.76N 84.91W
03/28/2009  E0.75 INCH       HARRIS             GA   LAW ENFORCEMENT

            PENNY SIZED HAIL 2 MILES WEST OF HAMILTON.

&&

JLF
Special weather statement, Mar 28, 3:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SAT MAR 28 2009

GAZ089-282000-
329 PM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MUSCOGEE COUNTY
UNTIL 400 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAINT MARYS HILLS...MOVING NORTHEAST AT 45
MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS
METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...SAINT MARYS
HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE
PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS...ROSE
HILL...EDGEWOOD...KENWOOD AND BIBB CITY. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:38 AM EDTRiver Flood WarningFFCGwinnett16 hr
Mar 28, 2:04 AM EDTRiver Flood WarningFFCNewton, Rockdale42 hr
Mar 28, 6:35 AM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Mar 28, 7:50 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr
Mar 28, 9:13 AM EDTTornado WarningFFCStewart47 min
Mar 28, 9:48 AM EDTTornado WarningFFCWebster31 min
Mar 28, 10:07 AM EDTTornado WarningFFCMarion, Schley, Sumter38 min
Mar 28, 10:23 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Schley, Sumter52 min
Mar 28, 10:41 AM EDTTornado WarningFFCCrisp, Dooly34 min
Mar 28, 11:01 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski, Wilcox59 min
Mar 28, 11:26 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson48 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBarrow, Jackson7 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCMadison, Oglethorpe21 hr
Mar 28, 11:36 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair, Wheeler54 min
Mar 28, 12:19 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more41 min
Mar 28, 1:07 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Mar 28, 1:11 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox49 min
Mar 28, 1:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee38 min
Mar 28, 2:01 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler59 min
Mar 28, 2:17 PM EDTFlash Flood WarningFFCJones6 hr
Mar 28, 2:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee54 min
Mar 28, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler22 min
Mar 28, 3:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike52 min
Mar 28, 3:49 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler41 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding53 min
Mar 28, 4:16 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale44 min
Mar 28, 4:25 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton50 min
Mar 28, 4:33 PM EDTSevere Thunderstorm WarningFFCToombs19 min
Mar 28, 4:40 PM EDTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Mar 28, 4:40 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson12 days
Mar 28, 4:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee, Walton27 min
Mar 28, 5:56 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Mar 28, 7:23 PM EDTAreal Flood WarningFFCHarris6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.